Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 10, 2020, 10:55 AM EST for Chattooga County, Georgia. It took effect at Feb 11, 2020, 6:25 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2020, 10:55 AM EST (15:55 UTC)
- In effect from
- Feb 11, 2020, 6:25 AM EST
- Expired
- Feb 11, 2020, 2:12 PM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:04 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 10, 6:04 AM EST, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 604 AM EST Mon Feb 10 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 412 AM EST Mon Feb 10 2020/ SHORT TERM /Today through Tuesday/... The main concern is the potential for another round of flooding and potential flash flooding. A slow moving cold front across the OH to Lower MS valleys will drift toward the area through tonight and then drift into the area on Tuesday. An axis of deep moisture will accompany the front in the fast SW flow aloft. This will increase the potential for an axis of heavy rainfall to set up across N GA, starting today and continuing into Tuesday. Overall instability is low, so only isolated thunderstorms are expected. Several swift water rescues were reported with the last round of heavy rainfall, and it's easily the most preventable form of weather related fatalities nationwide. Remember; Turn Around, Don't Drown. BDL LONG TERM /Tuesday Night through Sunday/... The main story with the long term period will be continuing rounds of on and off rain provided by multiple frontal passages in combination with several upper level disturbances that move through the area. Persistent mid-level moist SW flow will dominate the CWA through Thursday. Marginal CAPE values up to 300 J/kg warrant the introduction of thunder into the grids for the first part of Tuesday night. SPC has outlooked the portions of the western CWA for strong to potentially severe thunderstorms during the day on Wednesday along ahead of a cold front. In addition, locally heavy rainfall will also be possible with another 1" to 2" possible across the far north. PWATs remain well above normal values for this time of year, averaging around 1.5". The front should exit the CWA on Friday which will give a brief reprieve from the rain on Saturday with slight upper level ridging and a surface high residing over the SE. SW mid and upper level flow will return on Saturday evening with a surface low developing on Sunday over the ARKLATEX region, with precipitation expected to return early next week ahead of another cold front. Although there are currently model discrepancies between the GFS and ECMWF in regards late weekend/early next week system, PWATS remain well above seasonal normals and another bout of potentials heavy rain is possible. Morgan/NList && HYDROLOGY... The flood watch will continue for the potential for Flooding of rivers, creeks and streams and the potential for Flash flooding across N GA. Rainfall amounts of 2 to 4 inches can be expected over much of the Flood watch area with locally higher amounts possible. If training of heavy rain should occur, this will greatly increase the potential for Flash Flooding as well. BDL && .AVIATION... 12Z Update... An initial surge of rain has caused MVFR ceilings to develop over portions of N GA. How much and how fast these ceilings will develop and spread is LOW confidence. Otherwise VFR ceilings in general. Rain chances will spread across N and portions of central GA through tonight with increasing IFR ceiling potential and MVFR vsbys. Surface winds mostly NE-SE becoming SSE then SSW 10 kts or less through tonight. //ATL Confidence...12Z Update... Low confidence for ceilings/vsbys/rain coverage. High confidence for winds. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 61 55 70 54 / 60 80 90 30 Atlanta 62 58 68 54 / 70 80 90 40 Blairsville 53 49 62 48 / 100 100 100 30 Cartersville 59 56 66 50 / 90 100 100 40 Columbus 72 62 75 60 / 30 70 70 40 Gainesville 53 52 66 53 / 80 90 90 30 Macon 73 61 75 60 / 10 50 50 40 Rome 58 56 65 48 / 100 100 100 40 Peachtree City 66 59 71 54 / 60 80 90 40 Vidalia 77 60 78 63 / 5 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 PM EST this afternoon through Tuesday evening for the following zones: Banks...Barrow...Bartow...Carroll... Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb... Dade...Dawson...DeKalb...Douglas...Fannin...Floyd...Forsyth... Gilmer...Gordon...Gwinnett...Hall...Haralson...Jackson... Lumpkin...Madison...Murray...North Fulton...Oconee...Paulding... Pickens...Polk...Rockdale...South Fulton...Towns...Union... Walker...Walton...White...Whitfield. && SHORT TERM...BDL LONG TERM....NListemaa AVIATION...BDL
Hazardous weather outlook, Feb 10, 5:36 AM EST, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 536 AM EST Mon Feb 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 536 AM EST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Flood Watch in Effect from 1 PM today to Tuesday evening for North Georgia... Moderate to heavy rainfall of 2 to 4 inches will be possible tonight into Tuesday across north Georgia. Runoff from heavy rainfall will pose a threat for flooding in urbanized and low- lying areas as well as streams and creeks that react quickly to high rainfall amounts, and rivers with already high streamflows. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Moderate to heavy rainfall will continue across much of North and Central Georgia on Tuesday. Additional heavy rain on Wednesday night and Thursday will further increase flooding concerns across the area. Strong to potentially severe thunderstorms are possible across portions of western Georgia Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:51 AM EST | River Flood Warning | FFC | Catoosa | 67 hr |
| Feb 10, 11:32 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 56 hr |
| Feb 10, 11:41 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 23 hr |
| Feb 10, 2:21 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 51 hr |
| Feb 10, 2:21 PM EST | River Flood Warning | FFC | Newton, Rockdale | 63 hr |
| Feb 10, 5:52 PM EST | Special Weather Statement | FFC | Heard, Troup | 23 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.